Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2005, 9:17 PM CDT for Gray County, Meade County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 3, 2005, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Gray County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:20 PM CDT | TSTM WND GST 70 | 9 Sse Montezuma, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 040217
SVRDDC
KSC069-119-040300-
/O.NEW.KDDC.SV.W.0186.050704T0217Z-050704T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRAY COUNTY IN SOUTHWEST KANSAS.
MEADE COUNTY IN SOUTHWEST KANSAS.
* UNTIL 1000 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF MONTEZUMA TO 9 MILES NORTHWEST OF MISSLER TO
PLAINS CITY...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHERN GRAY COUNTY...
RURAL AREAS OF MEADE COUNTY...
PLAINS CITY...
MEADE STATE PARK...
MONTEZUMA...
THE HAGGARD ELEV...
LAT...LON 3768 10064 3742 10063 3713 10062 3710 10012
3738 10014 3748 10023 3772 10026
$$
KRUSE2 follow-up statements
000
WWUS53 KDDC 040240
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
940 PM CDT SUN JUL 3 2005
KSC069-119-040300-
/O.CON.KDDC.SV.W.0186.000000T0000Z-050704T0300Z/
GRAY KS-MEADE KS-
940 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN GRAY AND
NORTHERN MEADE COUNTIES UNTIL 1000 PM CDT...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THE HAGGARD ELEV TO 6
MILES NORTHWEST OF FOWLER TO MEADE STATE PARK...AND MOVING EAST AT 45
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3768 10064 3742 10063 3713 10062 3710 10012
3738 10014 3748 10023 3772 10026
$$000
WWUS53 KDDC 040248
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT SUN JUL 3 2005
KSC069-040258-
/O.CAN.KDDC.SV.W.0186.000000T0000Z-050704T0300Z/
GRAY KS-
948 PM CDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRAY COUNTY HAS BEEN
CANCELLED...
AT 946 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3747 10022 3741 10016 3734 10013 3716 10013
3715 10012 3711 10012 3713 10059 3714 10062
3746 10062
$$
KSC119-040300-
/O.CON.KDDC.SV.W.0186.000000T0000Z-050704T0300Z/
MEADE KS-
948 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN MEADE COUNTY
UNTIL 1000 PM CDT...
AT 946 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF FOWLER TO MEADE TO MEADE STATE PARK...AND MOVING
EAST AT 45 MPH.
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3747 10022 3741 10016 3734 10013 3716 10013
3715 10012 3711 10012 3713 10059 3714 10062
3746 10062
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:25 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 2:25 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT SUN JUL 3 2005 .DISCUSSION... DAYS 1-2... THE BIGGEST FORECAST CHALLENGES FOR THE FIRST 60 HOURS OF THIS CYCLE ARE: 1) TIMING AND TRAJECTORY OF NOCTURNAL THUNDERSTORM CLUSTERS ROLLING SOUTHEASTWARD BOTH MONDAY AND TUESDAY NIGHTS AND 2) THE EFFECT OF COLD POOLS ON MINIMUM TEMPERATURES AND 3) HOW QUICKLY CLOUDINESS WILL DECREASE AND THE CONSEQUENT EFFECT ON MAXIMUM TEMPERATURES. THE LARGE FORWARD PROPAGATING MCS WHICH DEVELOPED OVER KANSAS SUNDAY AFTERNOON HAS CONTINUED MOVING SOUTHWARD INTO OKLAHOMA, AND THE RESIDUAL STRATIFORM RAIN BAND SHOULD EXIT BARBER COUNTY BY 500 AM. PROFILERS INDICATE 40 TO 50 KNOT SOUTHERLY FLOW IMPACTING THE THUNDERSTORM OUTFLOW BOUNDARY, AND FLOW OVER THE BOUNDARY ALONG WITH UVV IN ADVANCE OF THE SHORT WAVE EVIDENT OVER CENTRAL COLORADO HAS SUPPORTED A SMALL AREA OF RELATIVELY WEAK ELEVATED CONVECTION OVER SOUTHWESTERN KANSAS. PRESSURES HAVE BEEN RISING OVER THE TEXAS AND OKLAHOMA PANHANDLES AND SOUTHWESTERN KANSAS, REFLECTING DEEPENING OF THE COOL AIR. SOME ELEVATED SHOWERS MAY PERSIST UNTIL SUNRISE NEAR THE KANSAS/OKLAHOMA BORDER BUT SHOULD DISSIPATE SOON THEREAFTER AS THE LOW LEVEL JET STARTS TO MIX OUT. THE THUNDERSTORM CLUSTER WHICH WAS OVER WESTERN NEBRASKA EARLY THIS MORNING LIKELY WILL HAVE A HARD TIME DEVELOPING FAR ENOUGH SOUTHWARD INTO THE SEVERELY MIXED ATMOSPHERE TO AFFECT SOUTHWESTERN KANSAS. THE 00Z NUMERICAL MODEL SOLUTIONS ARE VERY CONSISTENT WITH EACH OTHER AND WITH PREVIOUS RUNS IN MAINTAINING MODERATE NORTHWESTERLY FLOW ALOFT OVER THE CENTRAL UNITED STATES THROUGH THE FIRST PART OF THE WEEK. LOW LEVEL SOUTHEAST FLOW WILL RESULT IN DEEP LAYER SHEAR OF 40 TO 45 KNOTS AND A FAVORABLE ENVIRONMENT FOR SOUTHEASTWARD PROPAGATING THUNDERSTORM CLUSTERS FROM THE HIGHER TERRAIN OF COLORADO INTO WESTERN KANSAS. THE UPPER LEVEL TROUGH OVER COLORADO EARLY TODAY SHOULD CONTINUE ITS EASTWARD PROGRESS OVER THE CENTRAL PLAINS TODAY, AND SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION UNTIL LATE IN THE DAY. BY LATE AFTERNOON, UPSLOPE FLOW INTO EASTERN COLORADO AND THE NEXT MINOR TROUGH IN THE FLOW WILL SUPPORT DEVELOPMENT OF THUNDERSTORMS WHICH WILL PROPAGATE SOUTHEASTWARD ONCE AGAIN INTO WESTERN KANSAS TONIGHT. QUITE COOL AIR ALOFT AND AMPLE MID LEVEL INSTABILITY WILL BE PRESENT TO SUPPORT THE THREAT OF MARGINAL HAIL AND WIND WITH ANY ORGANIZED CONVECTIVE CLUSTER. THE EXACT TRAJECTORY OF THUNDERSTORMS TONIGHT IS NOT CLEAR, BUT THE MOST FAVORED PATH APPEARS TO BE ALONG THE MID LEVEL BAROCLINIC ZONE AND THE LOW LEVEL INSTABILITY AXIS ACROSS THE SOUTHWESTERN CORNER OF KANSAS. LITTLE CHANGE IS EXPECTED FOR TUESDAY WITH CONTINUED NORTHWESTERLY FLOW ALOFT AND SURFACE RIDGING FROM ONTARIO INTO THE CENTRAL UNITED STATES. LIGHT TO MODERATE LOW LEVEL SOUTH TO SOUTHEAST FLOW WILL CONTINUE OVER THE HIGH PLAINS, AND ANOTHER ROUND OF THUNDERSTORMS SHOULD ROLL SOUTHEASTWARD INTO WESTERN KANSAS TUESDAY NIGHT. TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE SUBSTANTIALLY COOLER TODAY THAN YESTERDAY. GUIDANCE FORECASTS OF HIGHS IN THE 80S APPEAR REASONABLE. LITTLE CHANGE IS EXPECTED FOR TUESDAY. DAYS 3-7... NORTHWEST FLOW WILL START OUT THE PERIOD, WITH ONE MORE NIGHT OF CONVECTION COMING OUT INTO THE PLAINS FROM HIGH TERRAIN. BY THURSDAY AND INTO THE WEEKEND, THE MODELS ALL SEEM TO BE IN PRETTY GOOD AGREEMENT ON BUILDING A STRONG RIDGE INTO THE DAKOTAS AND CANADA. AN ISOLATED STORM OR TWO BREAKING THE CAP WOULD NOT BE COMPLETELY OUT OF THE QUESTION, BUT FOR THE MOST PART PRECIP CHANCES WILL BE BELOW CLIMO, SO CONTINUED WITH THE DRY TREND WE HAVE IN THE GRIDS. BY SUNDAY, THE GFS SHOWS SIGNS OF TRYING TO BRING THE NEXT TROUGH INTO THE NORTHERN PLAINS. THE ECMWF STILL HAS THE RIDGE FIRMLY IN PLACE, AND THE NCEP ENSEMBLES ARE MORE IN AGREEMENT WITH IT THAN ITS OPERATIONAL RUN. WILL CONTINUE DRY FOR NOW. TEMPERATURES SHOULD START OUT A BIT COOL IN THE UPPER 80S TO LOW 90S EARLY IN THE PERIOD, WARMING FRIDAY AND ONWARD AS THE RIDGE SETS IN. MADE A FEW MINOR TWEAKS TO TEMPS AND DEWPOINTS, BUT NO REALLY HUGE CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 62 87 64 / 00 30 10 30 GCK 86 63 87 64 / 05 40 10 30 EHA 87 62 88 63 / 10 50 20 40 LBL 87 63 87 65 / 10 50 10 30 HYS 86 62 88 63 / 10 20 05 20 P28 85 64 88 66 / 10 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 01/RITTERLING
Hazardous weather outlook, Jul 3, 12:32 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1232 PM CDT SUN JUL 3 2005 KSZ030-031-043>046-061>066-074>081-084>090-041000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1232 PM CDT (1132 AM MDT) SUN JUL 3 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR ALL OF SOUTHWEST KANSAS THIS AFTERNOON AND TONIGHT. THE POTENTIAL EXISTS FOR A WIDESPREAD REGIONAL OUTBREAK OF LARGE HAIL AND DAMAGING TO DESTRUCTIVE STRAIGHT LINE WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THE I-70 CORRIDOR EARLY THIS AFTERNOON FROM WAKEENEY TO HAYS. THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY BY LATE THIS AFTERNOON. ANOTHER AREA OF RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED FARTHER SOUTH FROM LAKIN TO HUGOTON EAST TO THE CIMARRON AND MEADE AREAS. THE ATMOSPHERIC CONDITIONS OF STRONG UPPER LEVEL WINDS AND EXTREME INSTABILITY SUPPORT STRONG SUPERCELL THUNDERSTORMS, INITIALLY, WITH VERY LARGE HAIL TO THE SIZE OF BASEBALLS POSSIBLE ALONG WITH DESTRUCTIVE STRAIGHT LINE WINDS TO 80 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. BY MID-EVENING, A LINE OF POTENTIALLY VERY SEVERE THUNDERSTORMS IS EXPECTED MOVE THROUGH THE AREAS OF SOUTHWEST KANSAS MAINLY EAST OF GARDEN CITY TO LIBERAL. SOME OF THE LARGER COMMUNITIES OF SOUTHWEST KANSAS VULNERABLE TO DANGEROUS SEVERE THUNDERSTORMS INCLUDE CIMARRON, MEADE, DODGE CITY, ASHLAND, JETMORE, LARNED, KINSLEY, PRATT, AND MEDICINE LODGE. STAY TUNED TO YOUR FAVORITE SOURCE FOR SEVERE WEATHER INFORMATION, AS WEATHER CONDITIONS CAN CHANGE VERY RAPIDLY OVER A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ARE EXPECTED TO BE NEEDED OVER ALL OF SOUTHWEST KANSAS AFTER 4PM CDT. UMSCHEID
In the hours before
Local storm report, Jul 3, 8:01 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
801 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 9 W ULYSSES 37.58N 101.52W
07/03/2005 0.88 INCH GRANT KS EMERGENCY MNGR
&&
LACYLocal storm report, Jul 3, 8:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 3 W ZENITH 37.95N 98.54W
07/03/2005 60 MPH STAFFORD KS PUBLIC
TREE BRANCHES DOWN.
0500 PM HAIL SEWARD 38.18N 98.79W
07/03/2005 0.75 INCH STAFFORD KS TRAINED SPOTTER
0712 PM HAIL 11 SE KINSLEY 37.81N 99.27W
07/03/2005 1.75 INCH EDWARDS KS TRAINED SPOTTER
0750 PM TSTM WND GST JOHNSON CITY 37.57N 101.75W
07/03/2005 60 MPH STANTON KS LAW ENFORCEMENT
0750 PM HAIL JOHNSON CITY 37.57N 101.75W
07/03/2005 1.75 INCH STANTON KS LAW ENFORCEMENT
&&
MGERARDLocal storm report, Jul 3, 8:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
831 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN 5 S LEWIS 37.86N 99.25W
07/03/2005 2.50 INCH EDWARDS KS PUBLIC
0755 PM HAIL 5 S LEWIS 37.86N 99.25W
07/03/2005 1.00 INCH EDWARDS KS PUBLIC
0800 PM HAIL 6 W ULYSSES 37.58N 101.47W
07/03/2005 1.00 INCH GRANT KS LAW ENFORCEMENT
0803 PM HAIL 4 NNE BIG BOW 37.61N 101.53W
07/03/2005 0.75 INCH STANTON KS PUBLIC
0805 PM HAIL 10 ENE RICHFIELD 37.32N 101.61W
07/03/2005 1.75 INCH MORTON KS PUBLIC
0818 PM HAIL MACKSVILLE 37.96N 98.97W
07/03/2005 0.75 INCH STAFFORD KS LAW ENFORCEMENT
&&
MGERARDLocal storm report, Jul 3, 9:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 10 WSW MOSCOW 37.27N 101.37W
07/03/2005 0.88 INCH STEVENS KS PUBLIC
0830 PM HAIL 4 SSE MACKSVILLE 37.90N 98.94W
07/03/2005 1.25 INCH STAFFORD KS PUBLIC
0835 PM HAIL 4 N MOSCOW 37.38N 101.21W
07/03/2005 0.75 INCH STEVENS KS LAW ENFORCEMENT
&&
MGERARDSpecial weather statement, Jul 3, 9:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 900 PM CDT SUN JUL 3 2005 KSZ064>066-076>081-086>090-040600- BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-MEADE- PAWNEE-PRATT-SEWARD-STAFFORD- 900 PM CDT SUN JUL 3 2005 ...SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING KANSAS COUNTIES... HASKELL...SEWARD...GRAY...MEADE...HODGEMAN...FORD...CLARK... PAWNEE...EDWARDS...KIOWA...COMANCHE...STAFFORD...PRATT...BARBER. THIS WATCH REPLACES WATCH #589 THAT WAS IN EFFECT UNTIL 9 PM CDT. WATCH #588 WILL BE ALLOWED TO EXPIRE AT 9 PM CDT. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 75 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LACY
Local storm report, Jul 3, 9:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 N MOSCOW 37.38N 101.21W
07/03/2005 STEVENS KS TRAINED SPOTTER
METAL 14 X 20 FOOT STORAGE BUILDING BLOWN OVER.
0835 PM TSTM WND GST 9 NNW SATANTA 37.56N 101.05W
07/03/2005 80 MPH HASKELL KS STORM CHASER
CARS BLOWN OFF ROAD...HUGH WALL OF DUST
&&
MGERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 38 min |
| Jul 3, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 74 min |
| Jul 3, 7:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 62 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 20 min |
| Jul 3, 8:27 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 48 min |
| Jul 3, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 59 min |
| Jul 3, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 59 min |
| Jul 3, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
| Jul 3, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 33 min |
| Jul 3, 10:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 54 min |
| Jul 3, 10:15 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 45 min |
| Jul 3, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.